Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Have hep c, HIV with anemia, fluid retention in legs, rash on palms and minor yellowing of eyes. What is the cause?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2012
Answered : 3199 Questions
if u have hep c and hiv w/ anemia, stomach and esophagus varises, fluid retention in the legs, rash on palms, another rash legs and arms, and minor yellowing far back and sides of the eyes as well as a mass in the lliver uncertain of what due to inability to biopsy due to low clotting factor. is this end stage and if sooo how long would I have roughly?
Posted Tue, 26 Nov 2013 in Digestion and Bowels
Answered by Dr. Shafi Ullah Khan 1 hour later
Brief Answer: Symptoms suggest End stage needs monitoring Detailed Answer: Hello there! End stage liver cirrhosis secondary to hepatitises has symptoms like decreased hepatic synthetic function (eg, coagulopathy), portal hypertension (eg, variceal bleeding), or decreased detoxification capabilities of the liver (eg, hepatic encephalopathy). Further complications like hepatocellular carcinoma is also expected. The symptoms you mentioned are coagulopathy(bleeding tendencies), erythematous palms,jaundice, variceal bleeding are in line with cirrhosis. The mass which you mentioned might be a Hepatocellular Carcinoma. Usually it takes 10 to 20 years for a hepatitis to make liver cirrhotic but time span can be short depending upon severity and involvement. Once cirrhosis develops its the surveillance monitoring which decides the life expectancy like surveillance of bleeding, Encephalopathy Raised intra cranial pressures etc which add to the fatality and morbidity of any end stage liver disease. Before going any further let me ask some questions to see how bad is it. - Has there been any change in mental status like changes in memory, concentration, intellectual function, coordination to rule out hepatic encephalopathy? - Do you experience fatigue, anorexia, weight loss, and muscle wasting. - Do you have any spider like patterns over skin (spider angiomas) or skin telangiectasias ("paper money skin), white nails, disappearance of lunulae, and finger clubbing (parrot beak nails) - How is your kidney status? urine out put in a day? urea creatinine levels? - Have you ever been scored under Child-Turcotte-Pugh Scoring System or MELD (Modified End stage Liver Disease)for Cirrhosis? if yes how much is your score? - Do you have smelly breath? -Have you tried all the pharmacological options like prednisone and azathioprine , interferon and other antiviral agents , phlebotomy , ursodeoxycholic acid , and trientine, vacinationand zinc etc -Do you ever use the medicines which worsen the cirrhosis like NSAIDs Isoniazid Valproic acid Erythromycin Amoxicillin/clavulanate Ketoconazole Chlorpromazine Ezetimibe? -Do you have a Regular exercise, including walking and even swimming, to prevent from slipping into a vicious cycle of inactivity and muscle wasting? -DO you take nutritional precautions enough calories with low protein intake to prevent encephalopathy? -Have you considered transplantation of liver or is there any contra indication like severe cardiovascular or pulmonary disease, active drug or alcohol abuse, malignancy outside the liver, sepsis, or psychosocial problems etc? Right now you need a very good care of your liver and discuss the options of liver transplantation and surveillance to monitor the complications. These things altogether with the Complication of hepatocellular carcinoma malignancy will decide the probable life expectancy which I suspect considering the conditions provided might not be more than a year. I wish you very good luck and take some very good care of your self as you need it. If you have any more queries please feel free to ask as i would love to answer, Otherwise kindly close the discussion and answer the question as per your experience. Regards Dr Khan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor